# SDR KC2R1010201449428

- Difficulty date: October 15, 2014
- Submitted: October 15, 2014
- Operation: General aviation
- Aircraft: N5171L
- Make and model: Piper PA 28-180
- Aircraft serial: 284457
- Engine: Lyc O360*
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3529
- Condition: Cracked
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto, Slick, 4373
- Component part number: 4373
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE 500 HOUR INSPECTION, DISCOVERED IMPULSE COUPLING CRACKED AT FULL ADVANCE STOP ON FLYWEIGHT BASE PLATE. CRACKS DETECTED USING MAGNETIC PARTICLE NDT METHOD. HAVE SEEN THIS SAME ISSUE WITH MANY OTHER MAGNETOS. CRACKS APPEAR TO BE ORIGINATING FROM A SHARP CORNERED FEATURE OF THE BASE PLATE. RECOMMEND DESIGN CHANGE TO INCLUDE A SMALL RADIUS IN THAT CORNER TO REDUCE STRESS RISER/CRACKING ISSUES.
